The LASIK industry & the FDA have conspired since LASIK's inception to purposely withhold information vital to the public in making a truly informed LASIK decision. With Lasikdecision.com, The hope is to show you what the industry and FDA would not and did not even think of doing until LASIK casualties started speaking out, and yet, they still did NOTHING.
Steroid glaucoma after LASIK PDF Print E-mail
Sunday, 07 October 2007 15:34

Klin Monatsbl Augenheilkd. 2007; 224(5):438-40 (ISSN: 0023-2165)

Lautebach S; Funk J; Reinhard T; Pache M

Universitäts-Augenklinik Freiburg. Sonja.Lautebach@uniklinik-freiburg.de

BACKGROUND: A steroid-induced glaucoma may develop after bilateral laser in situ keratomileusis (LASIK)  with normal intraocular pressure in applanation tonometry.

METHODS: We present the case of a 32-year-old patient who underwent bilateral LASIK for myopia. Postoperatively, a steroid-induced glaucoma developed. After the steroid therapy was stopped applanation tonometry showed normal values. A slight corneal opacity was interpreted as a keratokonjunctivitis sicca because of occupational noxa. One year after LASIK, the patient presented with high intraocular pressure (IOP), maximally excavated optic nerve head and extensive visual fields defect in both eyes.

CONCLUSION: Elevated IOP after LASIK can lead to fluid accumulation in the interface. In this case applanation tonometry can underestimate the intraocular pressure. Even when steroid therapy is stopped, the elevated pressure can persist.Steroid glaucoma after laser in situ keratomileusis - A steroid-induced glaucoma may develop after bilateral laser in situ keratomileusis (LASIK)  with normal intraocular pressure in applanation tonometry.